Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Two valve replacements, suffers from AFIB diagnosed with psychosis. Given zyprexa. Treatment?

My mother is 80 years old, has had two valve replacements, suffers from Afib, been in nursing home for last 11 months (resident now) and now has been diagnosed with "psychosis" since she sees, talks to, and hears people, animals that shrink and grow large, groups of people that hide in the heating vent door (they shrink down to about 4" big) and are trying to kill her (so she says). The doctor recently said she did not believe my mom was suffering from psychosis anymore but when I told her the above (and with detail) and contacted the hospital Director, he has met with her doctor, her psychiatrist, the nurses, reviewed her case and said it is "complicated". Complicated because she has these interactive hallucinations (which follow her everwhere, and talk to her, etc.) Now they is on 5 mg of Zyprexa. Is this good medicine for this
Asked On : Wed, 9 Oct 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Psychiatrist 's  Response
Hello,
According to the details given by you regarding your mother's illness, it looks like she is suffering from a condition called late onset psychosis. And the symptom profile what you have described are all seen in this condition. And the drug what she has been prescribed is olanzapine. It is definitely a good drug but the dose of the drug is less, probably you can consult your doctor regarding a hike in the dosage.
Answered: Wed, 9 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor